Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An analogue of Lyapunov's criterion for $ (m,n-m)$-disfocality


Author: S. Umamaheswaram
Journal: Proc. Amer. Math. Soc. 117 (1993), 665-671
MSC: Primary 34C10; Secondary 34B05
DOI: https://doi.org/10.1090/S0002-9939-1993-1150655-8
MathSciNet review: 1150655
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An integral criterion for the $ (m,n - m)$-disfocality $ (1 \leqslant m \leqslant n - 1)$ on $ [a,b]$ of a linear nth order differential equation is given. The criterion is analogous to that of Lyapunov (1947) and Nehari (1962).


References [Enhancements On Off] (What's this?)

  • [1] W. A. Coppel, Disconjugacy, Lecture Notes in Math., vol. 220, Springer-Verlag, New York, 1971. MR 0460785 (57:778)
  • [2] U. Elias, Comparison theorems for disfocality and disconjugacy of differential equations, SIAM J. Math. Anal. 15 (1984), 922-931. MR 755852 (86h:34029)
  • [3] -, Necessary conditions and sufficient conditions for disfocality and disconjugacy of differential equations, Pacific J. Math. 81 (1979), 379-397. MR 547606 (80m:34030)
  • [4] P. Eloe and J. Henderson, Integral conditions for right disfocality of a linear differential equation, J. Math. Anal. Appl. 2 (1988), 441-450. MR 935280 (89h:34033)
  • [5] P. Hartman, On disconjugacy criteria, Proc. Amer. Math. Soc. 24 (1970), 374-381. MR 0251304 (40:4535)
  • [6] -, Ordinary differential equations, Hartman, Baltimore, MD, 1973. MR 0344555 (49:9294)
  • [7] Z. Nehari, On an inequality of Lyapunov, Stud. Math. Anal. Rel. Topics, Stanford Univ. Press, Stanford, CA, 1962, pp. 252-261. MR 0145149 (26:2684)
  • [8] S. Umamaheswaram and M. Venkatarama, Green's functions for $ k$-point focal boundary value problems, J. Math. Anal. Appl. 148 (1990), 350-359. MR 1052348 (91d:34029)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34C10, 34B05

Retrieve articles in all journals with MSC: 34C10, 34B05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1993-1150655-8
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society